Help with vitamin.s

Could some one tell what vitamin.s.I could take with my levo on 50mg should be on 75mg but makes me ill when I up to 75mg my last Tsh was 26.6miu/L 0.2-4.0 doctor say I have to up my levo to 75mg try it and can not do my day task like work foggy head heavy head dizziness food going straight through me any would be great well I tell doctor he just wants to give me more medacation like beatblockers and pain killers not taking any of them.

Last edited by

12 Replies

  • Hi, I was taking a whole list of differnt suppliments but I recently purchased centrum In pregnancy vitamins and they are good for me. I was taking b12, folate, folic acid, selenium, d3, vít c but they made me feel sick and were just too much to take as i take my thyroid meds twice a day too.

  • The individual vitamin doses in multivitamins are much lower so if you are insufficient or deficient in a vitamin there isn't enough to raise your level.

    For example if you need 2,00IU of vitamin D per day most multivitamins have 400-600IU. This latter level is not going to maintain your vitamin D level and so you will end up more insufficient and possibly deficient in a few months.

    Oh the other hand if a vitamin or mineral is making you sick, you either don't need the vitamin at all or should change manufacturer as different ones have different fillers in them.

  • In pregnancy vitamins they are much higher than normal vitamins though and they are better than nothing as I also have IBS. When i took then individually i would get stomach cramps.

  • You should say you have IBS as if you don't then individual vitamins and minerals won't cause you a problem.

    Pregnancy vitamins only have higher levels of B vitamins in them. Though you could save money by taking a cheaper vitamin B complex as they have even higher levels in them if you take the maximum dose.

    The rest are not worth taking as the levels of vitamin D are so minimal it does nothing. In addition they have iron and calcium in them. Calcium interacts with the iron. So you don't absorb the iron.

  • I can say what i like thank you. Maybe but for me the process of finding out which one of my suppliments makes me feel dodgy would take forever. I had to stop taking them individually because i was taking 3 ndt, then a load of vitamins after lunch Then 2 t3 In the evening and it was just too many pills in one day and was giving me a bad stomach and i felt sick. I have 3 children and homeschool 2 of them that are autistic so it was a pain in the backside taking that many pills. For now i will wait until after my blood tests before i decide to go back to individual vitamins.

  • Also I will wait before a blood test before I make a judgement on if I am low on a particular vitamins or mineral. If so I will go back to that particular one seperate.

  • Have you had your levels of vitamin B12, folate, vitamin D and ferritin tested?

    If not get them tested and only supplement the vitamins/minerals you actually need.

    Some people need all of them while others need one or two.

    Even those who need one or two rarely have to take them for ever unless they are found to be severely deficient in them.

  • Hi Gary

    Are your FT4 levels within normal range?

    If so I have similar results and symptoms to you. I'm taking 75mg, but no vitamins so perhaps need to consider this.

    Sorry I can't advise on your question

  • You may want to try one of the other manufacturers of levo to see if it is the fillers making you feel worse.

  • I was diagnosed with underactive thyroid back in February. Started off on 50mg of Levo but even though after 4 weeks I was feeling a bit better, my bloods were still not right. Went up to 100mg and within a day I was an itching mess and my left leg had swollen right up (fluid retention). I persevered for two weeks to see if it would settle. It didn't. Doctor was not convinced it was the Levo as he has never seen this type of reaction. He asked me to wait until all symptoms had gone then to start again, just to make sure! I did. After two weeks I restarted the tablets and within hours the itching had returned. In the meantime I had spoken to my local pharmacist who said it may be the 'fillers' used and we could try a different brand. The doctor agreed, he had in the meantime been in touch with the hospital who were as much help as a chocolate teapot. I have now been on another brand for four days and so far so good. Talk to your pharmacist and get their help. They know more about the actual 'drugs' than your doctor. It's worth a try. Good luck.

  • Thank will try that

  • Thanks for your reply what is the name of tablet are you


You may also like...